It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Multiple Sclerosis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-14-2008, 06:59 PM   #1
Veteran
(female)
 
Join Date: Aug 2005
Location: Central New York
Posts: 391
StephanieAnne HB User
Avonex

Hi I havent posted in a long time, but I frequently read the posts and as always this board is a lifeline for the un diagnosed and the diagnosed, it is a comfort.

I have been taking [aka shooting hehehe that is my MS joke!] Avonex for 3 years, I had the usual symptoms for the first 6 months, I take Motrin 800 mg and I take the shot then go to bed so I was able to sleep thru the worst of it, now 3 years later, now I get symptoms the next day in the afternoon and they last about 9-10 hours, it is horrible, it reminds me of when I had Mono as a teenager, it is such an uncomfortable feeling.

This is really starting to be awful, I don't mind taking the shot, well that is a lie, I HATE TAKING THE SHOT!!!! I am not liking these stupid symptoms, anybody else having like delayed symptoms? After this weeks shot, if I still have these delayed symptoms, I will call my neuro, but for now, I was just wondering if anyone else is having this problem
Thanks
__________________
StephanieAnne

 
Old 07-14-2008, 08:59 PM   #2
Member
(male)
 
Join Date: Jul 2008
Location: Albuquerque, NM
Posts: 58
DavidLeeK HB User
Re: Avonex

it affects about 30% of the people with some flu like symptoms...one of my friends was like that, he would get really sick, tired, naucious, etc. he switched to copaxone and no more problems, one of the reasons i am on copaxone and for my more active working lifestyle

 
Sponsors Lightbulb
   
Old 07-15-2008, 04:26 AM   #3
Senior Veteran
(female)
 
Join Date: Jun 2007
Location: Victoria,Australia
Posts: 830
glamour girl HB User
Re: Avonex

Hi Stephanie.
I've been on Avonex on/off for almost 8 yrs now. I used to get really horriable symptoms too. they were so bad i actually stopped my meds. I am on Avonex again. This time around i take 1x tablet of Aleve ( Naprosyn SR) 1/2 hr before my shot. I now sleep through the night. wake feeling fine. Maybe a little drowsy, nothing a cool shower wont fix. Yr problems would raise my eybrow too. I know others on this board that take avonex so they might have answers you need. If not yes speak to yr Neuro or even call the Avonex hotline and speak to a nurse.
My MS joke on a wednesday night is: Off to take the pokey. My kids understood Mums off doing the Hokey Pokey.lol.... Sounds funny when someones calls and i hear the kids on the phone telling whoever. Mums in the bathroon doing the Hokey Pokey..

 
Old 07-15-2008, 09:54 AM   #4
Senior Member
(female)
 
Join Date: May 2007
Location: scottsdale az
Posts: 193
hotflash HB User
Re: Avonex

Hi Stephanie!

You said you are getting the symptoms the next day. Do you think the next time you take the shot as an experiment try taking it in the morning and see if the symptoms come later that night and you can get to sleep? After you try that and it doesn't work then call your neuro. Maybe your body is used to the time you take it. Just a dumb idea but anything is better than nothing. Good Luck!!

hotflash

 
Old 07-15-2008, 01:52 PM   #5
Senior Member
(female)
 
Join Date: Nov 2007
Location: Denver, CO, USA
Posts: 255
jlbrow7 HB User
Re: Avonex

Hi Stephanie!

I left Avonex after about 2 years because I felt like I had the flu every week for about 4 days and had had it.

Been on Copaxone ever since and am loving life! For months after I switched meds I could just think about Avonex and I would feel the dreadful symptoms.

Good luck!

 
Old 07-15-2008, 03:32 PM   #6
Senior Veteran
(female)
 
Join Date: Oct 2007
Location: Ohio
Posts: 943
april1848 HB User
Re: Avonex

Hello. I'm on Month 8 or 9 of Avonex. I just had my first not bad day last week. I felt pretty good, just tired. I was thinking about switching too, but now I'm going to stick with it for awhile.

But 3 years sounds like way too long! I would definitely look into switching drugs. I know how bad Avonex can make you feel, and I don't know how I made it this long!
__________________
April
dx 9/07
Avonex started 11/07,
Stopped 4/10 due to no insurance.

 
Old 07-16-2008, 04:41 PM   #7
Senior Veteran
(female)
 
Join Date: Oct 2005
Location: America
Posts: 546
amy2705 HB User
Re: Avonex

I've been taking Avonex for two years. First time was dreadful. Second was so-so. No problems after that - all symptoms totally disappeared & was loving life. Then in the last few months it's been really unpredictable. It'll be absolutely fine one week and then horrible the next. I have the same "hokey pokey" (LOL - I LOVE that one!) routine every single week so I can't see that that has anything to do with it. The funny thing is that I've never had a rough time with the Avonex during the winter. I've also never had a relapse during the winter. I've noticed that symptoms & bad Avonex weeks tend to be when it's really hot/humid out. Don't know if anyone else has noticed this??? I've started turing my a/c up really hi on Avonex days and so far that's helping.

 
Old 07-16-2008, 06:02 PM   #8
Senior Veteran
(female)
 
Join Date: Jun 2007
Location: Victoria,Australia
Posts: 830
glamour girl HB User
Re: Avonex

Hi Everyone.
I just woke up. Feeling good. "Had my "Hokey Pokey" last night. The kids are both at school. And hubby went to work also. For me its Mummys Day Off " and i love it.
The house is nice and quiet. So i wont do anything today. LOVE Thursdays !!!!

Stephanie, Hope yr feeling good today. What days are your injections??
I also found the first time i was Avonex i just used plain paracetamol, which obviously wasn't strong enough. I'll swear on Aleve, too afraid to have my inject without it.
Did it once, boy did i pay for it the next day !!!
Did you call the nurse ?

 
Old 07-16-2008, 06:59 PM   #9
Inactive
(female)
 
Join Date: Apr 2007
Location: California
Posts: 148
TXChica70 HB User
Re: Avonex

I'm not Avonex and still after 2 years I have the flu like symptoms but they are not delayed. I start to feel sick about 3 hours after my shot and then, like you, I go to bed and sleep through the worst of it. I always wake up okay the next day.

I wouldn't have any idea why your symptoms are so delayed but switching to a different drug just might be worth a try.

 
Old 07-16-2008, 07:59 PM   #10
Veteran
(female)
 
Join Date: Aug 2005
Location: Central New York
Posts: 391
StephanieAnne HB User
Re: Avonex

Thank you all so much, lots of good insight, and yeah summer, last week I didn't have the ac on, and it was a bit muggy, and yeah my relapses were in the summer, interesting, Makes sense, and when I had mono as a teen, it was in the summer hmmmm makes you think??
How about depression from Avonex, anybody have that problem?

I take my shot on Thursday, and yep, I have a routine, it starts with pasta
from a great take out place, then always something sweet for when I take the motrin, then I sit with a ice pack on my thigh for like 20 minutes, and sometimes the injection it hurts, other times nothing, its crazy, BUT, I did notice that the Motrin I was taking was old, like the refill expired in June so maybe that has something to do with the bad symptoms, I got a new fill today, and not that I am looking forward to the shot, I am hoping that the new motrin helps, I'll let you know, and its getting humid/muggy here, the A/C comes on tonight!!
Thanks to all of you it just makes me feel not so alone
__________________
StephanieAnne

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Copaxone vs. Avonex vs. Rebif - how to choose silver22 Multiple Sclerosis 5 07-29-2011 10:23 PM
How to pay for Avonex? molly3631 Multiple Sclerosis 13 07-24-2008 05:48 AM
Travelling with Avonex amy2705 Multiple Sclerosis 14 04-14-2008 01:15 PM
Avonex funding LATW Multiple Sclerosis 13 03-10-2008 05:48 PM
Avonex cp760 Multiple Sclerosis 10 05-21-2007 09:31 AM

Tags
aleve, avonex, copaxone, motrin, naprosyn



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



MSJayhawk (992), MSNik (521), Snoopy61 (58), Whimpurr (13), J-one (13), shahila (12), JodiH (11), MS22 (11), KingBaxter (10), Gullyabb (8)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (832), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 06:58 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!